MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the excellent study, the 62-year-old female patient with a history of hyperlipidemia, hypertension, and active smoking, presented with an unwitnessed wake-up stroke.She was last seen well on (b)(6) 2024 at 01:00 hour.Symptoms were first observed on the same day at 04:15 hour.The patient was presented to the treating hospital on (b)(6) 2024 at 09:35 hour, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 23 and modified rankin scale score mrs score was ¿0-no symptoms.¿ the patient underwent an endovascular mechanical thrombectomy on (b)(6) 2024 using an embovac large bore catheter (catalog / lot# unknown) targeting an occlusion in the m1 segment of the left middle cerebral artery (mca).The pre-pass modified thrombolysis in cerebral infarction (mtici) score was 0.The first pass was made using the direct contact aspiration device alone, which resulted in an mtici score of 3, with clot retrieval in the ¿aspirate.¿ there were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 6.The patient experienced an intraparenchymal hematoma on (b)(6) 2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap iii study device (not used), possibly related to the large bore catheter, unrelated to the cereglide71 intermediate catheter (not used), and possibly related to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving¿ with no end date listed.The patient¿s seven-day post-operative assessments were not performed.The patient¿s discharge information has not been entered into the case report form (crf) at the time of the complaint initiation.On 25-apr-2024, modified information related to the outcome of the adverse event was received.The outcome of the adverse event intraparenchymal hematoma was updated from "recovering/resolving" to "not recovered/not resolved.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Section d.4: the product catalog and lot numbers are not available / not reported.The unique identifier (udi) and expiration date of the device is not known.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral hemorrhage is a known potential complication associated with the use of the embovac aspiration catheter and is mentioned in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.There may have been clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported events, rather than the design or manufacture of the device.However, since the pi assessed the event as possibly related to the embovac device and possibly related to the procedure, the correlating relationship between event to used device as a contributing factor cannot be ruled out completely.Additionally, the severity of the event is unknown, as the patient¿s seven-day post-operative assessment score were not made available at the time of this review.Based on this information and the assessment of the pi, the event of ¿intraparenchymal hematoma¿ meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-may-2024.[additional information]: on 07-may-2024, the excellent clinical study team provided the device catalog and lot number of the embovac large bore catheter to be (ic71132ug / 31242244).A review of manufacturing documentation associated with this lot (31242244) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-may-2024.[additional information]: on 13-may-2024, the principal investigator provided the following responses: the intraparenchymal hematoma was at the same or near the location where the study device (embovac large bore catheter) was used.There was no vessel injury / trauma that may have led to the reported adverse event; it was most likely a reperfusion injury.There was no device performance issue related to the embovac lbc during the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-aug-2024.[additional /modified information]: on 16-aug-2024, modified information was received related to the outcome of the reported adverse event intraparenchymal hematoma.The outcome of the event has been updated from "not recovered/not resolved" to "unknown." the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19256402
Report Number3008114965-2024-00425
Device Sequence Number15106875
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)240116(17)250630(10)31242244
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31242244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/07/2024
05/13/2024
08/16/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/08/2024
05/15/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLAST¿ 088 LONG SHEATH (BALT); GUIDEWIRE (UNSPECIFIED BRAND)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age62 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American